MAUDE Adverse Event Report: CONMED CORPORATION GENESYS MATRYX 9.0X20MM INTERFERENCE SCREW; FIXATION DEVICE

CONMED CORPORATION GENESYS MATRYX 9.0X20MM INTERFERENCE SCREW; FIXATION DEVICE
Model Number 239020M5
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint is inconclusive.The device will not be returned for evaluation and no photographic evidence has been provided.Therefore, the reported failure cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been 1 complaint regarding 1 device for this device family and failure mode.During the same time frame 2,043 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed, the rate of failure would be.0005 per the instructions for use, the user is advised the following; that improper insertion technique may cause breakage of the screw and/or driver or premature failure.Genesys¿matryx® screws should only be used with the designated surgical instruments as outlined in the "instruments used with genesys¿matryx® screws" section herein.It is important that the screw is driven with the appropriate driver and the guidewire.Full insertion of the appropriate driver within the lumen of the genesys¿matryx® screw is mandatory for proper screw delivery.Care must be taken to line up the lobes of the driver with the slots in the screw.Failure to ensure full engagement may result in screw and/or driver breakage.Examine the driver prior to screw engagement for gouges, scratches or dents.Bure the tip is not bent so as not to impede the engagement of the screw.The presence of these defects increases the risk of screw and/or driver breakage.This issue will continue to be monitored through the complaint system to ssure patient safety.
 
Event or Problem Description
The conmed representative reported on behalf of the facility that the 239020m5, geneses interference screw, was being tightened by hand screwdriver into the bone tunnel, the screw blew up into three pieces in the bone tunnel.The tunnel was reamed and tapped prior to the screw breaking into pieces.All of the pieces were not removed.The part of the screw that was fixated to the tendon in the bone tunnel was left in place.The other fragments were removed.The procedure was completed with a synthese screw and post.There was no patient injury and there was a delay in surgical time due to the malfunction but the length of time was not reported.This report is being raised as device malfunction with potential for injury upon reoccurrence.

Brand Name
GENESYS MATRYX 9.0X20MM INTERFERENCE SCREW
Common Device Name
FIXATION DEVICE
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key8922824
Report Number1320894-2019-00299
Device Sequence Number11249955
Product Code HWC
UDI-Device Identifier10845854016657
UDI-Public(01)10845854016657(17)230506(30)1(10)201805071
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K052080
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/06/2023
Device Model Number239020M5
Device Catalogue Number239020M5
Device Lot Number201805071
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2019
Initial Report FDA Received Date08/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1